Thunderstorm Wind, Boone
- When
- January 29, 4:35 PM CST
- Where
- Boone County, Omaha
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.450, -93.180
Trees were blown down.
Thunderstorms developed ahead of a cold front on the 29th, and a few of the storms became severe. There was spotty wind damage and a couple of weak tornadoes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Thunderstorms developed ahead of a cold front on the 29th, and a few of the storms became severe. There was spotty wind damage and a couple of weak tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 29, 2:44 PM CST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 244 PM CST TUE JAN 29 2013 .DISCUSSION... TOR WATCHES ARE CURRENTLY IN EFFECT FOR PARTS OF NORTHERN AND WESTERN AR...WHILE CONVECTION HAS BEEN LIGHT OVER CENTRAL AREAS...WHILE A BIT MORE IN THE LAST HOUR OR TWO OVER WESTERN AREAS. EARLIER DID SEE SOME SCATTERED SEVERE STORMS OVER OK AND MO...BUT AT THIS TIME...OVERCAST CLOUDS HAVE HELD INSTABILITY AT LOWER LEVELS. THE COLD FRONT WAS CURRENTLY OVER CENTRAL MO...SW TO EASTERN OK...SW TO N TX. PLENTY OF MOISTURE WAS STREAMING INTO AR WITH SURFACE DEW POINT TEMPS IN THE 60S...WHILE SOUNDING PRECIP WATER VALUES WERE OVER ONE INCH. WIND PROFILES DO SHOW PLENTY OF WIND ENERGY WITH A STRONG LOW LEVEL JET OF 30-50 KNOTS...WHILE SOME VEERING IN THE PROFILE...HENCE SOME RISK OF ISOLATED TORNADOES TODAY. THE TIMING OF COLD FRONT REMAINS VERY CLOSE TO EARLIER FORECAST PROGRESSION...THIS AFTERNOON OVER EASTERN OK TO NEAR NW AR TO MO. THEN FAR WEST AR BY 2 TO 4 PM. AS THE AFTERNOON PROGRESSES THE MAIN LINE OF STORMS WILL GRADUALLY MOVE EAST AND REACH THE LITTLE ROCK AREA AROUND 00Z TO 02Z (6 PM TO 9 PM CST)...THEN EASTERN AR 9 PM TO AROUND MID NIGHT. SOME STORMS WILL BE SEEN WELL AHEAD OF THE FRONT...AND DUE TO LOADED ATMOSPHERE...COULD BECOME STRONG TO SEVERE...THOUGH INSTABILITY IS LACKING. STRONG TO DAMAGING WINDS WILL BE THE MAIN THREAT WITH THE ISOLATED TORNADO THREAT. A SQUALL LINE IS EXPECTED ALONG AND A BIT AHEAD OF THE COLD FRONT. AREAS OF HEAVY RAIN AND STRONG SURFACE WINDS WILL ALSO BE POSSIBLE...WITH LAKE WIND AND WIND ADVISORIES IN EFFECT. && .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT AHEAD OF THE FRONT AND WITH THE FRONT...PRECIP CHANCES WILL BE HIGH THIS AFTERNOON IN THE WEST...THEN THIS EVENING IN CENTRAL AREAS...WHILE LATER THIS EVENING TO EARLY OVERNIGHT OVER EASTERN AREAS. DO HAVE MENTION OF SEVERE STORMS OVER ALL OF CWA DUE TO EXPECTED STRONG CONVECTION. INSTABILITY REMAINS A KEY FACTOR...AS WELL AS POSSIBLE TOO STRONG OF THE LOW LEVEL JET WHICH COULD SHEER STORMS BEFORE THEY GET THE HEIGHT NEEDED FOR VERY STRONG AND LONG LIVED CONVECTION. SPIN UP MESOS WILL BE SEEN...BUT DEPTH MAY BE HELD AT BAY. CONVECTION WILL BE PUSHING EAST WEDNESDAY MORNING BUT SHOULD SEE SOME WRAP AROUND AND STATUS OVER NORTHERN AR ON WEDNESDAY BEFORE IT ALL PUSHES EAST WEDNESDAY AFTERNOON TO EVENING. THEN DRY WEATHER CONDITIONS AND A BIT COOLER TEMPS INITIALLY...THEN A WARM UP THROUGH LATE WEEK. A WEAK AND MOSTLY DRY FRONT LATE THURSDAY TO FRIDAY...WITH VERY LIMITED MOISTURE. MAINLY CLOUDS A COOLER TEMPS WITH A NW TO NW SURFACE FLOW. && .LONG TERM...SATURDAY THROUGH TUESDAY NORTHWEST FLOW WILL BRING A WEAK COLD FRONT INTO THE STATE SATURDAY. MOISTURE WILL BE LACKING DUE TO THE NORTHWEST FLOW...AND KEPT ONLY SLIGHT CHANCES OF RAIN IN THE FORECAST. HIGH PRESSURE WILL FOLLOW BEHIND THE FRONT...WITH DRY CONDITIONS FOR SUNDAY. HOWEVER...SUBTROPICAL JET WILL DEVELOP OVER THE SOUTHERN PLAINS AND HELP BRING MOISTURE BACK TO THE STATE. RAIN CHANCES WILL BE BACK IN THE FORECAST FOR MONDAY...AS THE NEXT FRONT MOVES INTO THE REGION. COOL HIGH PRESSURE WILL FOLLOW BEHIND THE FRONT TUESDAY...BUT TEMPERATURES WILL STILL BE NEAR NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 46 52 28 54 / 100 20 0 10 CAMDEN AR 47 57 32 61 / 100 10 0 0 HARRISON AR 36 44 26 53 / 70 20 0 10 HOT SPRINGS AR 45 54 31 59 / 100 10 0 0 LITTLE ROCK AR 47 54 31 58 / 100 10 0 0 MONTICELLO AR 50 57 33 59 / 100 10 0 0 MOUNT IDA AR 43 53 29 59 / 90 10 0 0 MOUNTAIN HOME AR 39 48 26 53 / 90 20 0 10 NEWPORT AR 48 53 29 54 / 100 20 0 10 PINE BLUFF AR 49 55 32 58 / 100 10 0 0 RUSSELLVILLE AR 43 52 28 58 / 90 20 0 10 SEARCY AR 45 51 28 55 / 100 20 0 10 STUTTGART AR 48 53 30 56 / 100 10 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR ARKANSAS-DESHA-DREW- INDEPENDENCE-JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-PRAIRIE- SHARP-WHITE-WOODRUFF. LAKE WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR BAXTER-BOONE- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-FAULKNER- FULTON-GARLAND-GRANT-HOT SPRING-IZARD-JOHNSON-LOGAN-MARION- MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PULASKI-SALINE- SCOTT-SEARCY-STONE-VAN BUREN-YELL. && SHORT TERM...59 / LONG TERM...58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST TUE JAN 29 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS TO THE MID-MISSISSIPPI VALLEY TODAY. THE SYSTEM WILL DRAG A COLD FRONT TOWARD ARKANSAS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT IN NORTHERN AND WESTERN SECTIONS OF THE STATE DURING THE AFTERNOON AND EVENING HOURS. AS THE EVENING PROGRESSES...THE FRONT WILL SURGE INTO THE REGION...WITH A LINE OF STORMS EVOLVING. THE LINE WILL SWEEP FROM WEST TO EAST...AND WILL MAKE IT TO THE MISSISSIPPI RIVER DURING THE PREDAWN HOURS WEDNESDAY. THERE IS A LOT OF WIND ENERGY SURROUNDING THE FRONT...AND STORMS WILL TEND TO MOVE QUICKLY AT MORE THAN 50 MPH. THIS WILL INCREASE THE CHANCES FOR DAMAGING WINDS...WITH GUSTS EXPECTED TO REACH 60 TO 80 MPH IN SOME CASES. THIS IS ENOUGH TO DOWN TREES AND POWER LINES. TREES ARE PARTICULARLY VULNERABLE NOW FOLLOWING A WIDESPREAD DROUGHT AND HEAVY SNOW DURING THE HOLIDAY SEASON. WHILE INDIVIDUAL STORMS COULD CERTAINLY PRODUCE WIND DAMAGE...IT IS ALONG THE LINE OF STORMS WHERE WIND DAMAGE SHOULD BE MOST CONCENTRATED. WINDS WILL ALSO TURN SOMEWHAT WITH HEIGHT...AND THIS COULD LEAD TO ISOLATED TORNADOES. ANY TORNADOES WOULD BE MOST LIKELY IN STORMS AHEAD OF THE MAIN LINE...OR WHERE THERE IS NO COMPETITION FOR AVAILABLE ENERGY. THE ONLY INHIBITING FACTOR IS INSTABILITY. THE BIG SYSTEM ALOFT DRIVING THIS EVENT WILL LAG A BIT TO THE WEST. THE SYSTEM WILL BE SURROUNDED BY COOLER AIR OVERHEAD...AND THAT WILL BE DELAYED. WHILE IT WILL BE PLENTY WARM AND UNSTABLE TOWARD THE GROUND...A LACK OF COOLING UPSTAIRS WILL KEEP THE ATMOSPHERE MARGINALLY UNSTABLE...AND THIS COULD HELP REDUCE INSTANCES OF SEVERE WEATHER. OTHER THAN SEVERE WEATHER...THERE IS ALSO A CONCERN FOR HEAVY RAIN. MOISTURE LEVELS WILL BE IMPRESSIVE...AND TWO TO THREE TIMES HIGHER THAN NORMAL. THIS WILL MAKE THUNDERSTORMS EFFICIENT RAINMAKERS. IN GENERAL...RAINFALL SHOULD AVERAGE A HALF INCH TO AN INCH AND A HALF. HOWEVER...TWO TO FOUR INCH AMOUNTS COULD MATERIALIZE IN PARTS OF THE NORTH AND WEST WHERE DEVELOPMENT OCCURS AHEAD OF THE MAIN LINE. THIS COULD RESULT IN LOCALIZED FLASH FLOODING. GUSTY SOUTHERLY WINDS ARE EXPECTED TODAY...WITH WIND SPEEDS FROM 15 TO 25 MPH AND GUSTS TO 35 MPH. BREEZY CONDITIONS WILL CONTINUE TONIGHT...WITH WINDS SHIFTING TO THE WEST AND SOUTHWEST BEHIND THE FRONT. WIND AND LAKE WIND ADVISORIES HAVE BEEN POSTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS WILL CONTINUE BEHIND A COLD FRONT ON WEDNESDAY. WEST TO NORTHWEST WINDS AT 20 TO 30 MPH WILL BE COMMON...WITH SOME GUSTS OVER 40 MPH. WIND AND LAKE WIND ADVISORIES ARE IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
The Springfield radar (KSGF), 89 km away, was scanning. The volume nearest the first event began at 22:33 UTC.
24 thunderstorm wind, 2 tornado, 1 lightning. Local standard time, as filed.
Trees were blown down.
Trees and power lines were blown down.
The roof was blown off of a barn.
Trees and power lines were blown down.
A hay barn was destroyed.
Trees were blown down.
Trees were blown down.
Power lines were blown down.
Trees were blown down.
Power lines were blown down.
Power lines were blown down.
Several trees were blown down.
Trees and power lines were blown down.
An EF0 tornado blew down a few trees and took part of the roof off an old barn. This same barn lost part of its roof in a tornado on April 25, 2011.
A microburst damaged three chicken houses, one severely, and two sheds. Several large pine trees were blown down.
Several trees were blown down.
On the campus of the University of Arkansas at Monticello, a large metal barn was picked up by the wind and thrown about 100 yards. No horses in the barn were injured. A roof was blown off of a cattle feeder.
Trees were blown down at several locations in Monticello.
A tree was blown down onto a house.
A tree was blown down onto a road. Two vehicles then ran into the tree.
An EF0 tornado blew part of the roof off a mobile home and blew some shingles off several houses. A few trees were blown down, one of which fell on power lines and snapped a power pole. One carport was blown down and another one was blown into a tree line. Several outbuildings were damaged.
A person inside a house was shocked by lightning. The person was not transported to a hospital.
Trees and power lines were blown down.
Trees and power lines were blown down in the Gillett area.
A tree fell on a truck, and a shed and chicken coop were destroyed.
Trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyThe tornado archive for Arkansas, 2013Warnings in Arkansas, January 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422676, 422677, 422678, 422679, 422680, 422681, 422682, 422683, 422684, 422731, 423013, 423014, 422686, 422562, 422690, 422691, 422703, 422706, 422711, 422713, 422560, 422716, 422584, 422719, 422720, 422724, 422729.